MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS WHITESTAR SIGNATURE, ACP; PHACOFRAGMENTATION FOOTPEDAL

ABBOTT MEDICAL OPTICS WHITESTAR SIGNATURE, ACP; PHACOFRAGMENTATION FOOTPEDAL
Model Number NGP680702
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Manufacturing year 2016.Field service specialist (fss) checked system with a service handpiece and opo71 tube pack and then also with 3 of the customer´s handpieces and their last opo71 used in the last surgery and all worked fine.The system met all amo specifications in all cases.The staff reported to the fss that the footpedal was usually very wet with saline solution during surgeries and it was failing intermittently.While checking the surgeon¿s system settings fss noticed the phaco power at p3 was at 100% instead of the usual 75% on the footpedal vertical movement.Fss took it back to the 75% set up and system worked fine.A new footpedal was supplied as accessory exchange and a signature was loaned for back up.
 
Event or Problem Description
It was reported that during cataract procedure the footpedal sent back the content to the eye, there was no vacuum, and the system did not respond.Account mentioned that when pressing the footpedal the system works intermittently with vacuum and phaco.Patient presented with diffused corneal edema post treatment and secondary surgical or medical intervention is pending patient prognosis.The procedure was delayed for 45 minutes for this patient.Visual acuity pre-operative: 0,05 visual acuity post-operative: able to count fingers at 20cm this report is for the footpedal.A separate report is being submitted for the signature phaco system product.
 
Additional Manufacturer Narrative
Device evaluation: a review of the records related to the device that included labeling, manuals, trending, and risk documentation was performed.The trend review shows that there is not significant change over historical complaint limits and no recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
In follow up #1, the device history record was inadvertently omitted.This follow up, has the device history record: the review of the device history record (dhr) for whitestar signature footpedal showed that there were no issues or non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The system was working within amo specifications.All pertinent information available to abbott medical optics has been submitted.

Brand Name
WHITESTAR SIGNATURE, ACP
Common Device Name
PHACOFRAGMENTATION FOOTPEDAL
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6806224
Report Number3006695864-2017-00644
Device Sequence Number16386141
Product Code HQC
UDI-Device Identifier05050474534667
UDI-Public(01)05050474534667
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberNGP680702
Device Catalogue NumberNGP680702
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer08/31/2017
11/20/2017
Initial Report FDA Received Date08/19/2017
Supplement Report FDA Received Date09/26/2017
12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR